Ideal Protein Diet - Potassium




View Full Version : Potassium


mat240
01-06-2013, 07:41 PM
Hi Everyone,

I take 20 mg of Lisinopril for BP. My sister is on the same med too. She is starting IP and her MD told her not to take the IP Potassium supplement because the BP med I'm on increases potassium levels. The MD also said not to take the multi vitamin if it has Potassium in it.
My IP center knows I'm on lisinopril but they never mentioned anything to me. I will ask my MD when I can.
Does anyone have any experience with this? Any info appreciated.

Thanks


Tziri
01-06-2013, 07:50 PM
I'm on 2 pills that increase potassium levels. My MD ended up taking me off the potassium pill as well. It was making me very nauseated every time I took it. My MD did not tell me to quit taking it until after she ran blood tests. I've been off it for a month and she is running another potassium test next week to make sure my levels are still normal.

I do take the multi-vitamin though.

mat240
01-06-2013, 07:52 PM
I'm on 2 pills that increase potassium levels. My MD ended up taking me off the potassium pill as well. It was making me very nauseated every time I took it. My MD did not tell me to quit taking it until after she ran blood tests. I've been off it for a month and she is running another potassium test next week to make sure my levels are still normal.

I do take the multi-vitamin though.

I'm going to check with my MD also. Thanks for sharing.


scorbett1103
01-06-2013, 11:27 PM
Always check with your doctor. Most IP coaches are NOT medical professionals, and even fewer are general practitioners who could give you real, accurate medical advice on medication interaction.

DJ72
01-08-2013, 04:42 PM
As an ICU nurse I say be very careful with potassium. Overloads of it can be dangerous and even lethal. Please let your MD know about what you are taking and have your blood levels monitored closely!

RareBird
01-08-2013, 05:02 PM
Hi Everyone,

I take 20 mg of Lisinopril for BP. My sister is on the same med too. She is starting IP and her MD told her not to take the IP Potassium supplement because the BP med I'm on increases potassium levels. The MD also said not to take the multi vitamin if it has Potassium in it.
My IP center knows I'm on lisinopril but they never mentioned anything to me. I will ask my MD when I can.
Does anyone have any experience with this? Any info appreciated.

Thanks

Wow. I'm on Lisinopril also and this is my first week doing IP... with alternatives and without a coach. Thank you for pointing this out. I'll be checking with my MD also.